Alert archive / Utah / High Wind Warnings in 2019

High Wind Warning 6, NWS Salt Lake City, UT

June 7, 2019

NWS Salt Lake City, UT issued this high wind warning at Jun 7, 2019, 7:40 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2019, 7:40 PM MDT (01:40 UTC)
Expired
Jun 8, 2019, 12:00 AM MDT
In force
4 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

169 
WWUS75 KSLC 080140
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
740 PM MDT Fri Jun 7 2019

UTZ005-080600-
/O.UPG.KSLC.WI.Y.0011.000000T0000Z-190608T0600Z/
/O.NEW.KSLC.HW.W.0006.190608T0140Z-190608T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
740 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect until midnight MDT tonight. The
Wind Advisory is no longer in effect.

* AFFECTED AREA...The Great Salt Lake Desert and Mountains.

* WINDS...North 25 to 35 mph with gusts 50 to 65 mph.

* TIMING...Strongest winds peaking this evening.

* IMPACTS...Strong to damaging winds will result may overturn high
  profile vehicles, especially on east-west routes, including
  I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.
&&

$$

UTZ004-080600-
/O.UPG.KSLC.WI.Y.0011.000000T0000Z-190608T0600Z/
/O.NEW.KSLC.HW.W.0006.190608T0140Z-190608T0600Z/
Southern Wasatch Front-
Including the cities of Lehi, Provo, and Nephi
740 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect until midnight MDT tonight. The
Wind Advisory is no longer in effect.

* AFFECTED AREA...The northern half of the southern Wasatch Front.
  Especially Point of the Mountain area near the Traverse
  Mountains.

* WINDS...Northwest 25 to 35 mph with gusts 50 to 65 mph. 

* TIMING...Strong and gusty northwest winds will develop behind 
  the cold front passing through the advisory area early this 
  evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Difficult to 
  dangerous travel possible for high profile vehicles, especially 
  on east- west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.
&&

$$

UTZ003-080600-
/O.UPG.KSLC.WI.Y.0011.000000T0000Z-190608T0400Z/
/O.NEW.KSLC.HW.W.0006.190608T0140Z-190608T0600Z/
Salt Lake and Tooele Valleys-
Including the cities of Salt Lake City and Tooele
740 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect until midnight MDT tonight. The
Wind Advisory is no longer in effect.

* AFFECTED AREA...The Salt Lake and Tooele Valleys, the West-
  Central and Southwest Valleys of Utah. Especially Point of the
  Mountain area near the Traverse Mountains.

* WINDS...North 20 to 30 mph with gusts 50 to 65 mph.

* TIMING...South winds will steadily increase this morning, then 
  remain strong and gusty this afternoon through late evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Difficult to 
  dangerous travel possible for high profile vehicles, especially 
  on east- west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.
&&

$$

UTZ015-016-080400-
/O.CON.KSLC.WI.Y.0011.000000T0000Z-190608T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
740 PM MDT Fri Jun 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* AFFECTED AREA...The Salt Lake and Tooele Valleys, the West- 
  Central and Southwest Valleys of Utah.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...South winds will steadily increase this morning, then 
  remain strong and gusty this afternoon through late evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
551 
WWUS75 KSLC 080401
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1001 PM MDT Fri Jun 7 2019

UTZ015-016-080515-
/O.EXP.KSLC.WI.Y.0011.000000T0000Z-190608T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
1001 PM MDT Fri Jun 7 2019

...WIND ADVISORY HAS EXPIRED...

The strong winds have diminished behind the cold front passage.

$$

UTZ005-080600-
/O.CON.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
1001 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* AFFECTED AREA...The Great Salt Lake Desert and Mountains.

* WINDS...North 25 to 35 mph with gusts up to 60 mph.

* TIMING...Strongest winds peaking this evening.

* IMPACTS...Strong to damaging winds will result may overturn 
  high profile vehicles, especially on east-west routes, 
  including I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas. 
&&

$$

UTZ003-004-080600-
/O.CON.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
and Nephi
1001 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* AFFECTED AREA...The northern half of the southern Wasatch 
  Front. Especially Point of the Mountain area near the Traverse 
  Mountains.

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* TIMING...Strong and gusty northwest winds will develop behind 
  the cold front passing through the advisory area early this 
  evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Difficult to 
  dangerous travel possible for high profile vehicles, 
  especially on east- west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas. 
&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
945 
WWUS75 KSLC 080442
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1042 PM MDT Fri Jun 7 2019

UTZ005-080545-
/O.CAN.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
1042 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Salt Lake City has cancelled the
High Wind Warning.

Winds continue to diminish across northwest Utah late this
evening.

$$

UTZ003-004-080600-
/O.CON.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
and Nephi
1042 PM MDT Fri Jun 7 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* AFFECTED AREA...The northern half of the southern Wasatch 
  Front. Especially Point of the Mountain area near the Traverse 
  Mountains.

* WINDS...Northwest 25 to 35 mph with gusts 55 to 70 mph. Wind
  gusts to 70 mph have been reported at the Flight Park near Point
  of the Mountain this evening.

* TIMING...Strong and gusty northwest winds will develop behind 
  the cold front passing through the advisory area early this 
  evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Difficult to 
  dangerous travel possible for high profile vehicles, 
  especially on east- west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas. 
&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
073 
WWUS75 KSLC 080603
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1203 AM MDT Sat Jun 8 2019


UTZ003-004-080715-
/O.EXP.KSLC.HW.W.0006.000000T0000Z-190608T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
and Nephi
1203 AM MDT Sat Jun 8 2019

...HIGH WIND WARNING HAS EXPIRED...

The strong northwest winds behind the cold front from earlier this
evening continue on a downward trend late this evening. Gusty 
northwest winds will persist overnight, though peak gusts are no 
longer expected to reach high wind criteria.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Jun 7, 4:03 PM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 4:03 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
403 PM MDT Fri Jun 7 2019

.SYNOPSIS...An unseasonably cold upper level trough will move
east across the northern Rockies tonight through Saturday. The
associated cold front will sweep southeast across the state late
this afternoon through tonight. Much colder temperatures this
weekend will be followed by a warming trend early next week.

&&

.SHORT TERM...A cold frontal boundary has been stalled across the
NW portion of Utah through the day. Gradual pressure falls have
been analyzed across western Utah with a surface low analyzed
over Tooele County. A nicely organized upper level trough will
slide south this evening, further deepening the surface low and
also allowing the front to begin its progression south through
Utah and southwest Wyoming. The tightening pressure gradient,
surface pressure falls, and increased flow aloft is allowing the
area ahead of the front to receive strong gusty winds out of the
southwest up to advisory level across the western zones as well as
the Salt Lake/Utah Valleys. These winds are projected to continue
through the afternoon into the evening.

Scattered showers and isolated thunderstorms have developed ahead
of the cold push currently analyzed over the Raft River/Goose
Creek Mountains of far NW Utah. There is marginal instability to
work with with CAPE values between 500-1000 J/kg and moderate
effective bulk shear values between 40-50 kts. This at least
provides marginal potential for an isolated strong to severe
thunderstorm across Box Elder/northern Tooele county this evening.
The severe potential is low, since storm relative upper level
shear vectors are generally aligned parallel to the boundary and
high LCLs supporting merging of the cold pools with relative ease.
The thunderstorm threat should subside with the loss of heating,
allowing scattered showers to continue across the higher terrain
areas of northern Utah this evening and tonight.

As previously mentioned, the cold front will move through the area
this evening and tonight once the cold air aloft and on the
surface catches up to the boundary. This cold push will allow the
winds to sharply shift out of the northwest. A continued
tightening pressure gradient combined with increased downward
momentum transfer to the surface will allow advisory level wind
speeds to continue until around midnight. An extension of this
advisory may be warranted into the early morning hours as the
pressure gradient ceases to loosen until tomorrow afternoon. There
is also potential for increased winds across Utah's Dixie
tomorrow evening/night. An advisory for that area is not
warranted ATTM, however it will be investigated over the next 24
hours or so.

The cold front will allow for colder temps with dry air to prevail
area wide through the weekend. Ridging with much drier conditions
are expected to prevail Monday into Tuesday.

.LONG TERM (After 00Z Tuesday)...A Pacific high will strengthen and
make its way east through midweek, with the axis moving over Utah
and southwest Wyoming on Wednesday. This will result in drying
conditions with a warming trend in temperatures. Maxes are expected
to run at least 5F above seasonal normals areawide for Wednesday
into Thursday.

For the latter part of the upcoming week, the ridge is expected to
weaken and shift east as a storm system approaches from the Pacific
Northwest. The GFS solution remains faster with this system compared
to the EC, moving it into the forecast area Thursday night into
early Friday as opposed to Friday afternoon in the EC solution.
Regardless, the trough looks relatively weak, but should bring
temperatures back to around seasonal normals and increase the threat
of diurnal convection, at least over the higher terrain.

&&

.AVIATION...Northwest wind should increase and become gusty near
and behind the front 01Z to 04Z at the KSLC terminal. Wind should
relax but remain northwest through the rest of the TAF period.
Scattered showers possible near and just behind the front 23Z to
04Z.

&&

.FIRE WEATHER...Red Flag Warning in Effect through 9 PM MDT this
evening for Zone 497 below 4500 feet due to gusty winds and low
RH.

ERC values remain below the 50th percentile, but are rising
across the state as drying slowly takes over.

Expect breezy conditions with low RH expected for most valleys
today as a cold front stalls across northwest Utah. The cold front
will cross the state from northwest to southeast tonight,
bringing cooler temperatures to the region through the weekend.

Isolated to scattered showers and thunderstorms are expected for
portions of northern and eastern Utah this afternoon.

A warming and drying trend is forecast beginning Sunday and
extending through at least the middle of next week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ497.

     Wind Advisory until 10 PM MDT this evening for UTZ003-015-016.

     Wind Advisory until midnight MDT tonight for UTZ005.

     Wind Advisory from 6 PM this evening to midnight MDT tonight for
     UTZ004.

WY...None.
&&

SHORT TERM...Bonnette
LONG TERM...Traphagan
AVIATION...Billingsley
FIRE WEATHER...Bonnette

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 7, 6:33 AM MDT, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
633 AM MDT Fri Jun 7 2019

UTZ001>016-019>021-517-518-WYZ021-081200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
633 AM MDT Fri Jun 7 2019

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

A cold front will enter northwest Utah this afternoon. This front
will generate strong and quite gusty southerly winds across the
western valleys this afternoon through early this evening. Behind
the front gusty northwest will exist for several hours with the
strongest winds across the Salt Flats and through portions of
northern Utah county.

With much warmer temperatures, snowmelt will accelerate at high
elevations. Waterways remain running high, cold and swift.
Exercise caution near waterways, and keep a close eye on children
and pets.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Much colder temperatures will follow the cold front south through
Utah Saturday. High temperatures Saturday will run between 10 and
20 degrees colder than the highs from Friday. Sunday will see
warmer temperatures, though readings will remain below normal
across the outlook area.

Clear skies, light winds and low humidities will allow
temperatures to drop into the 30s across some of the higher
northern valleys Sunday morning. A few areas could see below
freezing temperatures late Saturday night through early Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Local storm report, Jun 7, 7:30 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
730 PM MDT FRI JUN 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND GST 11 W KNOLLS             40.73N 113.50W
06/07/2019  M58.00 MPH       TOOELE             UT   DEPT OF HIGHWAYS

0630 PM     NON-TSTM WND GST 3 SW CURLEW JCT         41.94N 113.09W
06/07/2019  M60.00 MPH       BOX ELDER          UT   DEPT OF HIGHWAYS

0650 PM     NON-TSTM WND GST N WENDOVER              40.74N 114.02W
06/07/2019  M64.00 MPH       TOOELE             UT   DEPT OF HIGHWAYS

0715 PM     NON-TSTM WND DMG 2 WNW KNOLLS            40.73N 113.31W
06/07/2019                   TOOELE             UT   DEPT OF HIGHWAYS

            OVERTURNED SEMI ON I-80 AT MILE POST 38

&&

CHURCH

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:10 PM MDTSpecial Weather StatementSLCRich50 min

Nearby

High Wind Warnings in Utah, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.